HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

Symmetries of the rolling model

Abstract : In the present paper, we study the infinitesimal symmetries of the model of two Riemannian manifolds (M, g) and ({\hat{M}},\hat{g}) rolling without twisting or slipping. We show that, under certain genericity hypotheses, the natural bundle projection from the state space Q of the rolling model onto M is a principal bundle if and only if {\hat{M}} has constant sectional curvature. Additionally, we prove that when M and {\hat{M}} have different constant sectional curvatures and dimension n\ge 3, the rolling distribution is never flat, contrary to the two dimensional situation of rolling two spheres of radii in the proportion 1{:}3, which is a well-known system satisfying É. Cartan’s flatness condition.
Complete list of metadata

Cited literature [34 references]  Display  Hide  Download

Contributor : Myriam Baverel Connect in order to contact the contributor
Submitted on : Friday, April 3, 2020 - 11:42:16 AM
Last modification on : Friday, April 30, 2021 - 9:54:54 AM


pdf de symetries.pdf
Files produced by the author(s)



Yacine Chitour, M.-G. Molina, Petri Kokkonen. Symmetries of the rolling model. Mathematische Zeitschrift, Springer, 2015, 281 (4), pp.783-805. ⟨10.1007/s00209-015-1508-6⟩. ⟨hal-01271285⟩



Record views


Files downloads